CaltechAUTHORS
  A Caltech Library Service

Statistical analysis of Bragg reflectors

Shellan, J. B. and Agmon, P. and Yeh, P. and Yariv, A. (1978) Statistical analysis of Bragg reflectors. Journal of the Optical Society of America, 68 (1). pp. 18-27. ISSN 0030-3941. https://resolver.caltech.edu/CaltechAUTHORS:20120803-092240996

[img]
Preview
PDF - Published Version
See Usage Policy.

734Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20120803-092240996

Abstract

The effects on reflectivity of a statistical variation in the thickness of layers in a multilayered Bragg reflector are studied. Analytic expressions are obtained for 〈ρ〉 and 〈ρρ*〉, the expected value of the reflection and reflectivity coefficients as a function of σ, the standard deviation in layer thickness. These expressions are then compared with values obtained using a computer routine which "builds" a reflector with the desired parameters and σ value, and then calculates the reflection. The results of the computer experiment are presented in the form of p(ρρ*), the probability distribution function of a statistical Bragg reflector. Finally, simple phenomenological expressions are presented for the reflectivity probability distribution.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1364/JOSA.68.000018DOIUNSPECIFIED
http://www.opticsinfobase.org/josa/abstract.cfm?uri=josa-68-1-18PublisherUNSPECIFIED
Additional Information:© 1978 Optical Society of America. Received 12 September 1977. Research supported by the NSF (Optical Communication Program) and the Air Force Office of Scientific Research. Fannie and John Hertz Foundation Doctoral Fellow.
Funders:
Funding AgencyGrant Number
NSF Optical Communication ProgramUNSPECIFIED
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Fannie and John Hertz FoundationUNSPECIFIED
Issue or Number:1
Record Number:CaltechAUTHORS:20120803-092240996
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20120803-092240996
Official Citation:Statistical analysis of Bragg reflectors JOSA, Vol. 68, Iss. 1, pp. 18–27 (1978) J. B. Shellan, P. Agmon, P. Yeh, and A. Yariv
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32906
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:03 Aug 2012 16:41
Last Modified:03 Oct 2019 04:05

Repository Staff Only: item control page